Alert archive / New Jersey / Small Craft Advisories in 2017
Small Craft Advisory 103, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Dec 18, 2017, 3:25 PM EST. It took effect at Dec 19, 2017, 1:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 18, 2017, 3:25 PM EST (20:25 UTC)
- In effect from
- Dec 19, 2017, 1:00 PM EST
- Expired
- Dec 19, 2017, 3:30 AM EST
- In force
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
212 WHUS71 KPHI 182025 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 325 PM EST Mon Dec 18 2017 ANZ450>452-190930- /O.NEW.KPHI.SC.Y.0103.171219T1800Z-171221T0000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 325 PM EST Mon Dec 18 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 7 PM EST WEDNESDAY... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect from 1 PM Tuesday to 7 PM EST Wednesday. * Location...Coastal waters of New Jersey north of Atlantic City. * Winds...West 10 to 20 kt with gusts up to 30 kt. * Seas...2 to 4 feet. * Timing...Tuesday afternoon through Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
1 follow-up statement
997 WHUS71 KPHI 190830 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 330 AM EST Tue Dec 19 2017 ANZ450>452-192130- /O.CAN.KPHI.SC.Y.0103.171219T1800Z-171221T0000Z/ /O.NEW.KPHI.GL.A.0026.171220T0300Z-171220T1500Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 330 AM EST Tue Dec 19 2017 ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Mount Holly has issued a Gale Watch, which is in effect from this evening through Wednesday morning. The Small Craft Advisory has been cancelled. * Location...Coastal waters of New Jersey north of Atlantic City. * Winds...Northwest 15 to 25 kt with gusts up to 35 kt. * Seas...2 to 4 feet. * Timing...Small craft advisory conditions could start as early as this afternoon. The strongest winds, however, are expected behind a cold front tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ453>455-192130- /O.NEW.KPHI.SC.Y.0104.171219T2300Z-171220T1800Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 330 AM EST Tue Dec 19 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 PM EST WEDNESDAY... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect from 6 PM this evening to 1 PM EST Wednesday. * Location...The Delaware and far southern New Jersey coastal waters. * Winds...Northwest 10 to 20 kt with gusts up to 30 kt. * Seas...1 to 3 feet. * Timing...The strongest winds are expected behind a cold front tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ430-431-192130- /O.NEW.KPHI.SC.Y.0104.171220T0600Z-171220T1500Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 330 AM EST Tue Dec 19 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST WEDNESDAY... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect from 1 AM to 10 AM EST Wednesday. * Location...The Delaware Bay. * Winds...Northwest 15 to 20 kt with gusts up to 25 kt. * Seas...1 to 3 feet. * Timing...Northwesterly winds are expected to increase behind a cold front tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Dec 18, 12:58 PM EST, 2 hours 27 minutes earlier.
Area forecast discussion, Dec 18, 12:58 PM EST, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 1258 PM EST Mon Dec 18 2017 .SYNOPSIS... A warm frontal boundary will continue to lift north of the region today with high pressure building into the southeast United States. A cold front will then move through the region late Tuesday into Wednesday. High pressure will then build southeastward into the region for the middle of the week. On Friday, an area of low pressure will track northeast into the Great Lakes bringing a warm front through our region. This will be followed by a cold frontal passage at the end of the week or early next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Fog has burned off leaving mainly clear skies in the south and partly cloudy skies in the north. Temperatures are warming into the 50s south and into the mid 40s north, with mid 30s still being reported in the far north where the warm front still has to move through. Light and variable winds being reported in most spots, which is expected to continue through the afternoon hours. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/... I am expecting this period to be dry. A few sprinkles are possible ahead of a surface trough that digs southeast into the Great Lakes region, but through the overnight hours, the latest models keep this trough well to our west. There will be hardly any directional shear, as flow from the boundary layer through the upper levels will be westerly. Forecast lows are slightly below GFS MOS guidance given the light winds which should promote radiational cooling. However, if low clouds build in, as one model is depicting, lows may be several degrees higher. This appears unlikely given the off shore flow. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Tuesday through Tuesday night: Our region will be between a high pressure off the southeast coastline and an approaching cold front from the west. This will result in southerly winds and warming temperatures. The signal for precipitation on both the operational runs and ensembles continues to be fairly limited and confined to locations north and west of our CWA. Will maintain a precipitation free period. It looks more like the increase in moisture may just lead to more in the way of low stratus early Tuesday. Used a MAV/ECMWF blend for temperatures, the MET guidance looked too cool because of overdone cloud cover, maybe snow cover mentioned in short term? Right now the temperature forecast highs on Tuesday well into the 50's. Nighttime temperatures Tuesday night should fall back into the 30's. Wednesday through Thursday night: After the frontal passage, we return to northwest flow with cold air advection into the region. Also, with high pressure building in, both days should be mostly sunny. Another period of gusty winds is not out of the question. Bufkit analysis shows the potential for some gusts from the west at around 20 mph Wednesday afternoon. High temperatures both days should fall back into the 40's with lows in the 20's, opted to go on the cooler end of the ensemble guidance given the cold air advection into the region. Friday through Sunday night & longer term: A warm frontal boundary lifts northward across the region as a low pressure system tracks into the Great Lakes on Friday. Another surge of southerly flow and increase in southerly winds will come into the region leading toward a moderating trend with temperatures, likely reaching well into the 50's and 60's by Saturday. A cold frontal boundary will then approach the region from the west this weekend. The approach of the front has trended slower on the modeling over the past day or so. However, model and ensemble solutions have been rather unstable from one run to the next on the timing. The speed of the this front depends on where the discharge of very cold air from a -EPO goes, most likely into the plains or western United States at first. A response to this would to increase high pressure off the east coast which slows the approach of the cold front and continues to stream warm air northward into the region. This would result in a large temperature contrast along the frontal boundary this weekend. Even with a slower approach, rain chances would enter the picture either Friday or Friday night and last through much of the weekend. If the front moves through quicker than forecasted currently, temperatures would be a good deal cooler with more wintry concerns (00z GFS 12/18). Depending on the frontal timing, a non-diurnal temperature is possible but not included given we are quite a ways away. Modeling is keying in on the potential for quite a bit of rainfall potentially with this system, pops were raised to likely on Saturday where rainfall confidence is highest. Right now, temperatures look too warm enough to prevent mixing with snow/ice on the front end of the system Friday afternoon and evening. The large uncertainty with the weekend front would also carry into Christmas as well. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Today...VFR conditions are expected for the remainder of the TAF period, with ceilings around or above 5000 ft AGL, along with light and variable winds. High confidence. Tonight...VFR conditions are expected. Winds will still be light (less than 10 kt), but should settle out of the southwest or west by early this evening. Moderate confidence. Outlook... Tuesday through Tuesday night: Mainly VFR, A brief interval of lower celings possible around sunrise. Wind gusts from the southwest at 15 knots Tuesday afternoon, decreasing at night. Moderate confidence. Wednesday through Friday: VFR. West to northwest wind gusts around 20 knots Wednesday afternoon decreasing gradually into Thursday. Winds shifting to southeast by Friday but staying near or under 10 knots. Ceilings may start lower later on Friday. High confidence. && .MARINE... Winds and seas are expected to stay below small craft advisory conditions today and tonight. Wind direction is expected to be variable, eventually settling out of the west this evening, when a few gusts near or above 20 kt will be possible. Outlook... Southwesterly wind gusts of 20-25 knots Tuesday afternoon and night from the southwest gradually becoming northwest on Wednesday. For the coastal waters off of northern New Jersey, gusts may be around 25 knots for several hours late Tuesday night. Gusts decreasing by Wednesday night on all ocean and bay waters. Data continues to indicate seas stay below five feet throughout the outlook period. High confidence. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Gaines Near Term...Miketta Short Term...Johnson Long Term...Gaines Aviation...Gaines/Johnson/Miketta Marine...Gaines/Johnson/Miketta
Hazardous weather outlook, Dec 18, 7:31 AM EST, 7 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 731 AM EST Mon Dec 18 2017 NJZ001-007>010-012-015-PAZ054-055-060>062-101>106-191245- Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Mercer-Carbon- Monroe-Berks-Lehigh-Northampton-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 731 AM EST Mon Dec 18 2017 This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-PAZ070-071- 191245- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Western Monmouth-Eastern Monmouth-Salem- Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic- Cape May-Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Delaware-Philadelphia- 731 AM EST Mon Dec 18 2017 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-191245- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 731 AM EST Mon Dec 18 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in New Jersey, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.